[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IP] Warning- wrong insulin

Just wanted to share a story as a warning to everyone out there.  I receive my
son's Novolog insulin in 3 vial increments from a local pharmacy.  In the
latest batch of 3, I had used two vials without incident, but when I went to
use the third vial, I noticed it "looked funny"... it was cloudy.  I thought
it had gone bad but upon further examination, I noticed the pharmacy had given
me Novolog 70/30 mix instead of straight Novolog!  The packaging of the two
types of insulin is VERY similar-- "Novolog" is written in the same font and
color on both boxes.  There is a very small font "70/30" on the other box.  I
missed the difference completely when just glancing at the box.  The
pharmacy's excuse was that they are req'd to scan only one item of a
multi-item order.... i.e.  they scanned the first box, it was ok, but they
didn't scan the second or third boxes and the wrong type got into my bag.

I reported the error to the pharmacy, to the manufacturer, to the FDA, and to
the Institue for Safe Medical Practices (ISMP). On the ISMP website, they list
insulin as "high risk" for dispensing errors due to the many types of insulin
on the market.

So, PLEASE closely examine every box of insulin you receive.
for HELP or to subscribe/unsubscribe, contact: